I had I'm guessing a sudden increase in blood pressure that was giving me a feel of pressure in the head and neck. My heart rate would also race at the slightest of movements. Everytime I stood up the pressure would increase in my neck and head it was difficult to do anything. My bp was I think 160 over 100 at it's highest. My bp had always been slightly high and I was never put on anything. Well now I've taken metoprolol 25mg tartrate twice a day for 2 days. My heart rate came down to 60 last night usually its never lower than 70. My bp has decreased slightly and it alleviated the pressure in my head and neck and I thought I was going to be able to have a good nights rest. But no now I am feeling almost every heart beat in my chest. It's keeping me up. My heart must be beating harder now that I can feel it right? I thought the metoprolol would make it beat less? I don't know if I should continue to take it or if this is a normal side effect.
Also right around the time for my next dose this morning I was having second thoughts about taking it and went about 15 minutes past the time i been taking and began to have chest pains. I decided to take it and went to the ER just to be sure the pain subsided my EKG was beautiful the doctor said. I'm wondering was that a symptom that started to happen because I waited to long without taking my next dose. I've read stopping this med abruptly can be dangerous.
I would think the time-response you describe is very unusual, especially for your relatively low dose of Metoprolol. I have taken as much as 100 mg twice a day, time approximate, morning and night, about 12 hours apart. I have also changed to 50 mg twice a day, just started that lower dose this past Sunday.
I take it to lower my HR, and it helps, but I never see anything lower than 70 BPM. It could be lower when I'm asleep, but I have no way of knowing as I'm not on a recording monitor.
I think your reactions may be driven my your emotional expectations... just a guess.
i take atenolol which is a beta blocker too (although its a little different). when i first started taking it, i could feel when it was time to take the next dose, because my hr would increase. now i'm on a higher dose and i don't feel that anymore. perhaps you need to be on a higher dose. but your situation seems a littler different from mine, so i can't adequately say; only give my experience. i don't have high blood pressure (low bp actually), so that might mean something different.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.